Counting solutions without zeros or repetitions of a linear congruence and rarefaction in b-multiplicative sequences.
Journal de Théorie des Nombres de Bordeaux, Tome 27 (2015) no. 3, pp. 625-654.

Pour une suite fortement b-multiplicative donnée et un nombre premier p fixé, l’étude de la p-raréfaction consiste à caractériser le comportement asymptotique des sommes des premiers termes d’indices multiples de p. Les valeurs entières du polynôme « norme » trivarié

𝒩p,i1,i2(Y0,Y1,Y2):=j=1p-1Y0+ζpi1jY1+ζpi2jY2,

i 1 ,i 2 {1,2,,p-1} ζ p est une racine p-ième primitive de l’unité, déterminent ce comportement asymptotique. On montre qu’une méthode combinatoire s’applique à 𝒩 p,i 1 ,i 2 (Y 0 ,Y 1 ,Y 2 ) qui permet d’établir de nouvelles relations fonctionnelles entre les coefficients de ce polynôme « norme », diverses propriétés des coefficients de 𝒩 p,i 1 ,i 2 (Y 0 ,Y 1 ,Y 2 ), notamment pour i 1 =1,i 2 =2,3. Cette méthode fournit des relations entre les coefficients binomiaux, de nouvelles preuves des deux identités j=1 p-1 1+ζ p j -ζ p 2j =L p (le p-ième nombre de Lucas) et j=1 p-1 1-ζ p j =p, le signe et le résidu modulo p des polynômes symétriques des 1+ζ p -ζ p 2 . Une méthode algorithmique de recherche des coefficients de 𝒩 p,i 1 ,i 2 est développée.

Consider a strongly b-multiplicative sequence and a prime p. Studying its p-rarefaction consists in characterizing the asymptotic behaviour of the sums of the first terms indexed by the multiples of p. The integer values of the “norm” 3-variate polynomial

𝒩p,i1,i2(Y0,Y1,Y2):=j=1p-1Y0+ζpi1jY1+ζpi2jY2,

where ζ p is a primitive p-th root of unity, and i 1 ,i 2 {1,2,, p-1}, determine this asymptotic behaviour. It will be shown that a combinatorial method can be applied to 𝒩 p,i 1 ,i 2 (Y 0 ,Y 1 ,Y 2 ). The method enables deducing functional relations between the coefficients as well as various properties of the coefficients of 𝒩 p,i 1 ,i 2 (Y 0 ,Y 1 ,Y 2 ), in particular for i 1 =1 and i 2 =2,3. This method provides relations between binomial coefficients. It gives new proofs of the two identities j=1 p-1 1-ζ p j =p and j=1 p-1 1+ζ p j -ζ p 2j =L p (the p-th Lucas number). The sign and the residue modulo p of the symmetric polynomials of 1+ζ p -ζ p 2 can also be obtained. An algorithm for computation of coefficients of 𝒩 p,i 1 ,i 2 (Y 0 ,Y 1 ,Y 2 ) is developed.

Reçu le :
Révisé le :
Accepté le :
Publié le :
DOI : https://doi.org/10.5802/jtnb.917
Classification : 05A10,  05A18,  11B39,  11R18
Mots clés : Thue-Morse sequence, b-multiplicative sequences, rarefactions, cyclotomic extensions, Lucas numbers, binomial coefficients, set partitions.
@article{JTNB_2015__27_3_625_0,
     author = {Alexandre Aksenov},
     title = {Counting solutions without zeros or repetitions of a linear congruence and rarefaction in $b$-multiplicative sequences.},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {625--654},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {27},
     number = {3},
     year = {2015},
     doi = {10.5802/jtnb.917},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.917/}
}
Alexandre Aksenov. Counting solutions without zeros or repetitions of a linear congruence and rarefaction in $b$-multiplicative sequences.. Journal de Théorie des Nombres de Bordeaux, Tome 27 (2015) no. 3, pp. 625-654. doi : 10.5802/jtnb.917. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.917/

[1] A. Aksenov, « Raréfaction dans les suites b-multiplicatives », PhD Thesis, University of Grenoble (France), 2014.

[2] G. Alkauskas, « Dirichlet series associated with strongly q-multiplicative functions », Ramanujan J. 8 (2004), no. 1, p. 13-21. | MR 2068427 | Zbl 1060.11051

[3] R. C. Baker, G. Harman & J. Pintz, « The difference between consecutive primes. II », Proc. London Math. Soc. (3) 83 (2001), no. 3, p. 532-562. | MR 1851081 | Zbl 1016.11037

[4] A. T. Benjamin & J. J. Quinn, « The Fibonacci numbers—exposed more discretely », Math. Mag. 76 (2003), no. 3, p. 182-192. | MR 2083848 | Zbl 1048.11013

[5] F. M. Dekking, « On the distribution of digits in arithmetic sequences », in Seminar on number theory, 1982–1983 (Talence, 1982/1983), Univ. Bordeaux I, Talence, 1983, p. Exp. No. 32, 12. | MR 750333 | Zbl 0529.10047

[6] M. Drmota & J. F. Morgenbesser, « Generalized Thue-Morse sequences of squares », Israel J. Math. 190 (2012), p. 157-193. | MR 2956237 | Zbl 1276.11014

[7] M. Drmota & M. Skałba, « Rarified sums of the Thue-Morse sequence », Trans. Amer. Math. Soc. 352 (2000), no. 2, p. 609-642. | MR 1491859 | Zbl 0995.11017

[8] A. O. Gelʼfond, « Sur les nombres qui ont des propriétés additives et multiplicatives données », Acta Arith. 13 (1967/1968), p. 259-265. | MR 220693 | Zbl 0155.09003

[9] S. Goldstein, K. A. Kelly & E. R. Speer, « The fractal structure of rarefied sums of the Thue-Morse sequence », J. Number Theory 42 (1992), no. 1, p. 1-19. | MR 1176416 | Zbl 0788.11010

[10] P. J. Grabner, « Completely q-multiplicative functions: the Mellin transform approach », Acta Arith. 65 (1993), no. 1, p. 85-96. | MR 1239244 | Zbl 0783.11035

[11] R. Hofer, « Coquet-type formulas for the rarefied weighted Thue-Morse sequence », Discrete Math. 311 (2011), no. 16, p. 1724-1734. | MR 2806037 | Zbl 1229.11045

[12] J. P. S. Kung, G.-C. Rota & C. H. Yan, Combinatorics: the Rota way, Cambridge Mathematical Library, Cambridge University Press, Cambridge, 2009, xii+396 pages. | MR 2483561 | Zbl 1159.05002

[13] F. Luca & R. Thangadurai, « On an arithmetic function considered by Pillai », J. Théor. Nombres Bordeaux 21 (2009), no. 3, p. 693-699. | Numdam | MR 2605540 | Zbl 1201.11092

[14] M. Petkovšek, H. S. Wilf & D. Zeilberger, A=B, A K Peters, Ltd., Wellesley, MA, 1996, With a foreword by Donald E. Knuth, With a separately available computer disk, xii+212 pages. | MR 1379802 | Zbl 0848.05002

[15] G.-C. Rota, « On the foundations of combinatorial theory. I. Theory of Möbius functions », Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 2 (1964), p. 340-368 (1964). | MR 174487 | Zbl 0121.02406

[16] J. A. Sloane, « On-Line Encyclopedia of Integer Sequences », .

[17] R. P. Stanley, Enumerative combinatorics. Vol. 1, Cambridge Studies in Advanced Mathematics, vol. 49, Cambridge University Press, Cambridge, 1997, With a foreword by Gian-Carlo Rota, Corrected reprint of the 1986 original, xii+325 pages. | MR 1442260 | Zbl 0889.05001

[18] B. M. Trager, « Algebraic factoring and rational function integration. », Symbolic and algebraic computation, Proc. 1976 ACM Symp., Yorktown Heights/N.Y., 219-226 (1976)., 1976. | Zbl 0498.12005